Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 35, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 4, 2000, 5:09 PM EDT for Menifee County, Wolfe County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 4, 2000, 5:09 PM EDT (21:09 UTC)
- Expired
- May 4, 2000, 5:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Menifee County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 34 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 5:10 PM EDT | Thunderstorm Wind | Campton, KY | Trees were blown down on Flat Mary Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747 WUUS53 KJKL 042110 SVRJKL KYC165-237-042145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 509 PM EDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MENIFEE COUNTY IN EAST CENTRAL KENTUCKY WOLFE COUNTY IN SOUTHEAST KENTUCKY * UNTIL 545 PM EDT * AT 509 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER PINE RIDGE...OR ABOUT 3 MILES WEST OF CAMPTON...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DENNISTON AT 535 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. $$ DUSTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:40 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 4, 3:40 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 340 PM EDT THU MAY 4 2000 LITTLE CHANGE SINCE YESTERDAY...EXCEPT THAT THE WARM AND RATHER HUMID AIR MASS IS NOW FULLY IN PLACE ACROSS THE FORECAST AREA. UPPER LEVEL LOW CONTINUES NEARLY STATIONARY ALONG THE OK/AR BORDER WITH RIDGING OVER THE SOUTHEAST UNITED STATES. ATMOSPHERE IS MOIST AND UNSTABLE WITH LITTLE IN THE WAY OF A CAP. HOWEVER...THERE ARE NO SIZEABLE FEATURES TO FOCUS CONVECTION EITHER. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...DESPITE THE FACT THAT THERE HAS BEEN SUBSTANTIAL CLOUDINESS. CONVECTION DID PERSIST LONGER THAN ANTICIPATED LAST NIGHT DUE TO DIVERGENCE ALOFT IN A DEFORMATION ZONE. SUCH SUPPORT FOR CONTINUING CONVECTION IS NOT PRESENT TONIGHT. WILL CALL FOR SCATTERED SHOWERS/STORMS TO END THIS EVENING. UNTIL THEY DISSIPATE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO WEAK WIND FIELDS RESULTING IN SLOW MOVING STORMS. MODELS AGREE ON MID/UPPER LEVEL MOISTURE DROPPING OFF TONIGHT. WITH LOSS OF HEATING...CUMULUS SHOULD ALSO DISSIPATE. WITH DECREASING CLOUDS...LIGHT WINDS...AND MOIST AIR MASS...WILL EXPECT VALLEY FOG (DENSE IN SOME AREAS...ESPECIALLY WHERE IT RAINED). FRIDAY SHOULD BRING MORE SUNSHINE THAN TODAY. NO CHANGE IN LOW LEVEL AIR MASS IS EXPECTED. ALTHOUGH THERE IS STILL NO SUPPORT FOR ORGANIZED CONVECTION...ANY DOWNWARD VERTICAL MOTION SHOULD ALSO BE VERY WEAK. ADDITIONAL HEATING FROM INCREASED SUNSHINE LOOKS LIKE IT COULD EASILY LEAD TO SCATTERED SHOWERS/STORMS POPPING UP AGAIN. THINK THAT NGM MOS POP IS TOO LOW. WILL GO WITH A 30 POP AREA WIDE. FRIDAY NIGHT/SATURDAY SHOW NO APPRECIABLE CHANGE FROM TONIGHT/FRIDAY AND WILL AGAIN CARRY A 30 POP ON SATURDAY AFTERNOON. NGM MOS TEMPS LOOK CLOSE OR SLIGHTLY TOO WARM (ESPECIALLY THE 88 AT 5I3 ON FRIDAY). EXTENDED FORECAST...UPPER LOW OVER SOUTH CENTRAL U.S. IS EXPECTED TO CONTINUE WEAKENING AND FINALLY START TO MOVE EAST AS NEXT TROF IN MAIN WESTERLIES DROPS INTO MIDDLE OF THE NATION EARLY IN THE WEEK. REMNANTS OF THE SOUTH CENTRAL U.S. LOW COULD PROVIDE AN INCREASED CHANCE OF CONVECTION BY MONDAY. NO CHANGE IN AIR MASS EXPECTED UNTIL MIDWEEK WHEN NEXT SIGNIFICANT UPPER TROUGH DROPS SOUTHEAST...WITH ABOVE NORMAL TEMPS CONTINUING UNTIL THEN. COLD FRONT PASSAGE NOW SHOWN BY MRF AND ECMWF TUESDAY NIGHT. HOWEVER...THE TREND FOR SLOWING THE FRONT CONTINUES FOR A NUMBER OF MODEL RUNS. WILL INCLUDE A DAY TO DAY CHANCE OF SHOWERS/STORMS IN THE EXTENDED FORECAST...BUT WILL NOT DIFFERENTIATE A BETTER CHANCE OF PRECIP FOR ANY PARTICULAR DAY AT THIS TIME. .JKL...NONE HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:29 PM EDT | Severe Thunderstorm Warning | JKL | Jackson | 31 min |
| May 4, 4:46 PM EDT | Severe Thunderstorm Warning | JKL | Rockcastle | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.